Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having rosacea. Using dooxyclin. Will it cause liver damage. Looking for suggestion

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions

I have rosacea and have been using dooxyclin for a long time as this was prescribed by my eye specialist. He has said this is causing my blepharitis. Last Oct I stopped using this as I found out this can have long term effects i.e. liver damage. I have changed my diet and have found this to help a little as the rosecea isnt so bad, but still there. Can you suggest something else to me?
Posted Sat, 1 Sep 2012 in Skin Hair and Nails
Answered by Dr. Praveen Rodrigues 7 hours later
Hi there,

Thanks for the query.

Rosacea is a medical condition that has been along a long time. If my understanding is correct, you have been started on this doxycycline treatment by an 'eye' specialist.

While I do hold my ophthalmology colleagues in high regard, I would humbly request you to go visit your local dermatologist & get 're-assessed'. He/she will give you a detailed view on the various treatment options available as there are many & are tailor-made to suit individual patients taking into effect, age, sex, occupations, food habits, aggravating/relieving factors, etc.

My first line choice for mild rosacea is a topical immunomodulating cream/ointment called pimecrolimus and it does wonders to reduce the 'redness' associated.

Also I take my patient's diet history into consideration & 'tweak' it to deal with their rosacea patterns.

Only if these things do not work, I go in for 'systemic' or oral medications. These are purely on a case-to-case basis, so will be improper to 'project' the same & cause anxiety.

Don’t worry, it is an eminently 'manageable' condition & I am sure you will be in good hands with your local dermatologist.

Hope this answers your query. Let me know if you have further enquiries.

Cheers! Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist & Venereologist,
Bangalore, India
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor